Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 10, 2001, 1:39 AM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2001, 1:39 AM CDT (06:39 UTC)
- Expired
- May 10, 2001, 2:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 165 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 100640 SVRGRB WIC069-085-100745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 139 AM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN WISCONSIN SOUTHWEST ONEIDA COUNTY IN WISCONSIN * UNTIL 245 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 5 MILES WEST OF TRIPOLI...OR 31 MILES SOUTHEAST OF PARK FALLS. IT WAS MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... TRIPOLI BY 145 AM CDT. BRADLEY BY 210 AM CDT. HEAFFORD JUNCTION BY 215 AM CDT. HARRISON BY 240 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4564V 9022 4546 9023 4542 8949 4562 8950 KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM CDT, 10 hours 24 minutes earlier.
Area forecast discussion, May 9, 3:15 PM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT WED MAY 9 2001 RATHER ZONAL BUT PROGRESSIVE UPR PATTERN EXPECTED THE NEXT COUPLE DAYS. PATTERN SHOULD UNDERGO CONSIDERABLE AMPLIFICATION THIS WEEKEND...WITH A TROF DEEPENING OVER THE ERN STATES AND A RIDGE BUILDING IN THE ROCKIES. MODELS NOW SHOW WRN RIDGE FLATTENING MORE QUICKLY...WITH A SIG SHRTWV BREAKING THROUGH THE RIDGE AND HEADING ACRS THE CENTRAL U.S. EARLY NEXT WK. SW FLOW HAS ADVECTED MOISTURE NWD TOWARD THE RGN...AND SET THE STAGE FOR A ROUND OF SIG CONVECTION TNGT AS UPR JET AND MID-LVL SHRTWV HEAD E INTO THE WESTERN GREAT LAKES RGN. ETA/AVN QUITE DIFFERENT ON THE HANDLING OF CONVECTIVE DEVELOPMENT. AVN FOCUSES DEVELOPMENT OVER NRN MN...WHILE THE ETA KEYS ON SRN MN. 18Z SOUNDINGS SUGGEST ATM FM IA SWD IS STRONGLY CAPPED...SO CONVECTION LIKELY TO FOCUS N OF SFC BOUNDARY NR IA/MN BORDER. EXPECT THAT AREA OF CONVECTION TO EXPAND AND MV EWD ACRS MY FCST AREA TNGT. THE SWRN PART OF MY FCST AREA WOULD SEEM TO HV THE BEST CHC OF GETTING SIG PCPN AND POSSIBLY A SVR STORM. HOWEVER...WITH BEST FORCING FOCUSED WEST OF MY FCST AREA...WL FOREGO MENTIONING SVR EXPLICITLY IN THE ZONES. EXPECT REMNANTS OF TSTM COMPLEX TO SHIFT SE OF MY FCST AREA BY TOMORROW MORNING. SFC COLD FRONT WL STILL BE CROSSING MY FCST AREA TOMORROW...SO WL KEEP CHC OF TSTMS GOING. HOWEVER...FEELING IS THAT MAIN CONVECTIVE DEVELOPMENT TOMORROW WL OCCUR S OF MY FCST AREA IN ASSOC WITH BOUNDARY LIKELY LEFT BEHIND FROM TNGTS STORMS. ETA SEEMS TO BE HINTING AT THIS WITH ITS QPF MAX ACRS NRN IL TOMORROW AFTN. MODELS CONT TO SUGGEST PCPN WITH BOUNDARY COULD STILL AFFECT THE SRN/ERN PART OF MY FCST AREA TOMORROW NGT. THE N WL LIKELY BE FAR ENOUGH FROM THE BOUNDARY TO STAY DRY. EXPECT COOLER AND LESS HUMID WX FRIDAY AS CANADIAN HIGH BUILDS TOWARD THE AREA. GUID TEMPS ARE QUITE COOL. THINK WE WOULD NEED TO STAY CLOUDY ALL DAY TO HAVE HIGH TEMPS IN THE 50S. WITH RH DECR...EXPECT SOME SUN... AND WENT WITH MAX TEMPS A BIT ABV GUID. STRENGTHENING NW FLOW DUE TO AMPLIFICATION OF UPR PATTERN SHOULD LEAD TO A DRY WEEKEND WITH TEMPS NEAR NORMAL. CONSENSUS OF MED RANGE MODELS4 WAS THAT SIG SHRTWV WL BREAK DOWN THE RIDGE AND AFFECT MY FCST AREA EARLY NEXT WK. AS A RESULT...ADDED A CHC OF SHOWERS FOR TUE/WED. COORD WITH MQT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 9, 6:00 AM CDT, 19 hours 39 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED MAY 9 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL...NORTH- CENTRAL AND NORTHEAST WISCONSIN TONIGHT...MAINLY WEST OF A LINE FROM OSHKOSH TO GREEN BAY TO MARINETTE. THE BEST CHANCES WILL OCCUR THIS EVENING IN WESTERN SECTIONS AND LATE EVENING IN EASTERN SECTIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. A COLD FRONT WILL ENTER WISCONSIN THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT...AS THE AIR MASS BECOMES UNSTABLE AND FAVORABLE WIND SHEAR CONDITIONS DEVELOP. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST AS STORMS START TO DEVELOP. AUSTIN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, May 10, 1:15 AM CDT, 24 minutes before
WIZ005-010>013-018>021-030-031-035>037-045-100800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 115 AM CDT THU MAY 10 2001 ...STRONG GUSTY SOUTH WINDS OCCURRING ACROSS PORTIONS OF CENTRAL... NORTH CENTRAL AND EXTREME NORTHEAST WISCONSIN... STRONG SOUTHEAST WINDS GUSTING AS HIGH AS 45 TO 55 MPH WILL AFFECT PORTIONS OF CENTRAL...NORTH CENTRAL...AND EXTREME NORTHEAST WISCONSIN THROUGH 3:00 AM. THE STRONGEST WINDS WILL OCCUR IN NORTH CENTRAL WISCONSIN FROM RHINELANDER EAST THROUGH THREE LAKES...HILES... LONG LAKE AND TIPLER. THESE WINDS COULD KNOCK DOWN LARGE TREE LIMBS OR SMALL TREES...AND CAUSE POWER OUTAGES. DRIVING WILL ALSO BE DIFFICULT. AT ANY ONE LOCATION...THE STRONGEST WINDS WILL LAST 30 TO 45 MINUTES... THEN SLOWLY DIMINISH. WINDS HAVE ALREADY GUSTED AS HIGH AS 55 MPH IN RHINELANDER. THE WINDS ARE THE RESULT OF A STRONG SMALL-SCALE PRESSURE GRADIENT THAT DEVELOPED BEHIND THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS. THIS PRESSURE GRADIENT WILL WEAKEN DURING THE EARLY MORNING HOURS. ANYONE CAMPING OR TRAVELING IN NORTH CENTRAL WISCONSIN EARLY THIS MORNING SHOULD BE ALERT FOR THE POSSIBILITY OF STRONG WINDS. KENNEDY WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.